Thunderstorm Wind, Rosebud
- When
- August 12, 11:04 PM MST
- Where
- Rosebud County, 1.42 mi W of Ingomar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 46.580, -107.400
An isolated thunderstorm produced a severe wind gust just west of Ingomar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
An isolated thunderstorm produced a severe wind gust just west of Ingomar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 12, 7:52 PM MST, 3 hours 12 minutes earlier.
Area Forecast Discussion...Updated
National Weather Service Billings MT
852 PM MDT Fri Aug 12 2022
.UPDATE...
Tweaked PoPs through the rest of the evening and overnight. The
latest runs of the HRRR have continued to take a line of
thunderstorms across the Musselshell River Valley and across into
Custer County. This will likely be the southern end of the line of
storms across North Central Montana. Wind gust swaths from the
HRRR have been trending downward in strength, so still not
expecting any widespread issues. With the strongest activity early
this afternoon only saw gusts into the lower 40s, which was lower
than the guidance had been showing. Reimer
&&
.DISCUSSION...
This afternoon through Sunday night...
Upper level flow will remain southwesterly with a jet cutting
across western and northern Montana, through the weekend. This
flow and associated upper level energy will tap into a steady
Monsoonal moisture fetch to bring isolated to scattered afternoon
and evening showers/thunderstorms to the lower elevations.
Mountain locations can expect even better chances for
precipitation, and locally heavy rainfall will be possible. Will
continue to keep an eye on burn areas for possible flash
flooding/debris flows in this pattern, but right now storm
coverage doesn't look to warrant flood watches at this time.
Temperatures will remain above average through the weekend with
highs in the 90s and lows in well into the 60s. Chambers
Monday through Friday...
Ridging looks to remain in place through the extended period,
with some degree of monsoonal moisture hanging around, although
most of it will be suppressed to the south. This will result in
temperatures in the upper 80s to middle 90s most days, with a
slight chance of thunderstorms, mainly over the southern
mountains. Humidity values from the upper teens to 20s are
forecast most days, with no significant wind at this time. STP
&&
.AVIATION...
In general, VFR conditions will prevail through the period.
Expect isolated to scattered shower and thunderstorm to continue
into the overnight for some areas, mainly form KRPX to KMLS and
north. Localized heavy rain and gusty winds are possible. Reimer
&&
.PRELIMINARY POINT TEMP/POPS...
Sat Sun Mon Tue Wed Thu Fri
-----------------------------------------------------------
BIL 067/096 067/091 064/091 063/093 063/092 062/091 063/090
23/T 33/T 21/U 00/U 00/U 01/U 12/W
LVM 058/094 057/091 054/091 054/093 055/092 054/091 056/090
34/T 33/T 11/U 01/U 01/U 12/W 22/T
HDN 064/098 064/092 061/093 059/094 058/093 058/093 058/091
22/T 33/T 21/U 10/U 00/U 00/U 11/U
MLS 069/098 069/095 064/092 063/093 063/093 062/090 061/091
12/T 32/T 21/U 10/U 00/U 00/U 01/U
4BQ 068/095 067/091 064/089 062/090 062/090 059/089 060/088
12/T 43/T 32/T 11/U 11/U 01/U 11/U
BHK 065/095 066/093 063/089 060/089 060/089 059/087 059/088
02/T 42/T 22/T 11/U 11/U 00/U 11/U
SHR 063/095 062/087 059/089 057/090 057/091 056/090 057/088
24/T 45/T 43/T 11/U 11/U 11/U 12/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsSpecial Weather Statement
National Weather Service Billings MT
754 PM MDT Fri Aug 12 2022
MTZ042-063-228-130245-
Golden Valley MT-Judith Gap MT-Southern Wheatland MT-
754 PM MDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of northeastern
Wheatland and northeastern Golden Valley Counties through 845 PM
MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Harlowton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Wheatland and northeastern Golden Valley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4675 10917 4666 10901 4662 10901 4662 10898
4657 10898 4641 10964 4649 10981 4669 10973
4670 10939 4675 10939
TIME...MOT...LOC 0153Z 230DEG 26KT 4652 10962
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
VertzThe Billings radar (KBLX), 123 km away, was scanning. The volume nearest the first event began at 06:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2022Every state in 2022This day in weather historyWarnings in Montana, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045807.